Allergic Reaction

Yep. You read the text correctly. I had another allergic reaction to medicine.

For my Crohn’s, I was prescribed Asacol the first time my doctor suspected it was Crohn’s. I really didn’t feel like it worked all that well, but I continued taking it. Between my surgeon and two different GI doctors, I was taken on and off the medicine over the last four years, so I had a mini stockpile of it. My hospital discontinued carrying it because it was on national back order. As a replacement, they now carry Delzicol.

I went ahead and finished taking all of my Asacol, so that I wouldn’t be wasteful as I had a lot of it and it wasn’t expired. When it was gone, I started up the Delzicol and took it as prescribed without another thought.

Two days after taking the medicine, I noticed a rash forming on my left arm. We currently have fleas in our home – which I hate and are miserable – so I initially thought it was fleas. But as I looked closer, I could see that it wasn’t fleas. It looked like an allergic reaction – as I have seen this before – and not like a poison ivy/oak/etc. I was concerned and called my mother and she said to take Benadryl – which I had – and if it wasn’t better in the morning to go to the doctor.

I woke up in the morning and I looked like a huge welt. And I felt miserable, too. I itched so bad that it physically hurt. I sent images of the rash to my mom, and she told me to try to work some, and if it got worse to ask my boss to leave to go to the hospital.

I waited at the clinic for almost, if not more than, an hour. My grandma came and picked me up and took me to the ER. I was seen quickly and the doctor determined it was an allergic reaction to the Delzicol, as it was the only new thing I had taken. I got some prescription Benadryl and a shot in my hip and was sent on my way.

Sounds like everything is good, right?

Wrong.

Asacol is the only medicine that has been keeping my Crohn’s at bay. Now I have nothing until Remicade gets approved. Unless my hospital (I get medical care through Cherokee nation, it’s a dorm of socialized medicine) decides to carry the Asacol for me, then I don’t know what I am going to do.

For now, it’s Benadryl for this rash, pain medicine for my stomach problems, and nausea medicine to prevent hurling.

If any of my followers or anyone out there reading this are spiritual, I would appreciate your prayers and thoughts with me as I battle the upcoming days, weeks, and months.

Thank you, everyone.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s